alexa Antiepileptic Drug Induced Toxic Epidermal Necrolysis - A Case Report
ISSN: 2329-6887

Journal of Pharmacovigilance
Open Access

OMICS International organises 3000+ Global Conferenceseries Events every year across USA, Europe & Asia with support from 1000 more scientific Societies and Publishes 700+ Open Access Journals which contains over 50000 eminent personalities, reputed scientists as editorial board members.

Open Access Journals gaining more Readers and Citations

700 Journals and 15,000,000 Readers Each Journal is getting 25,000+ Readers

This Readership is 10 times more when compared to other Subscription Journals (Source: Google Analytics)

Share This Page

Additional Info

Loading
Loading Please wait..
 

3rd International Conference and Exhibition on Pharmacovigilance & Clinical Trials
October 27-29, 2014 Hyderabad International Convention Centre, India

Venkateswara Rao S, C R Srinivas, Revathi K and Mounika Godavarthi
Posters: J Pharmacovigilance
DOI: 10.4172/2329-6887.S1.014
Abstract
Toxic Epidermal Necrolysis (TEN) is a severe life threatening cutaneous adverse reaction. Drugs are common causes for TEN in majority of cases, other etiologies are rare. Antibiotics, Antiepileptics and Non steroidal anti-inflammatory drugs are known to cause severe cutaneous reactions. We report a case of forty year male presented with skin lesions all over the body for 10 days after a dose of Phenobarbitone and Sodium Valproate for epilepsy for past three months along with alcohol after which he developed skin lesions. He stopped antiepileptic drugs and was treated elsewhere for skin lesions and fever with antibiotics and corticosteroids for one week with no improvement and hence referred to our hospital for further management. On examination patient was afebrile, had erythematous papules, all over the body and erosions involving oral cavity, scalp and genitalia. Nikolsky sign was positive. Hemogram revealed leucopoenia, relative neutropenia with normal eosinophil and lymphocyte counts. Elevation in liver enzymes and hyponatremia was observed. Based on the clinical features, chronology of drug administration and histopathological assessment, patient was diagnosed with TEN. He was managed with intravenous fluids, antibiotics, and corticosteroids. Causality assessment of Adverse Drug Reaction using Naranjo?s Algorithm, confirmed the event as ?probable? Adverse Drug Reaction. He improved symptomatically and was discharged with corticosteroid, non aromatic antiepileptic (Levitriacetam). This case report emphasizes that aromatic antiepileptic drugs have high propensity to cause severe cutaneous reaction even in Indian population thus considering the use of non aromatic antiepileptics in patients with history of allergic reactions to aromatic antiepileptics.
Biography
Venkateswara Rao S is pursuing post graduate education (Doctor of Pharmacy) in PSG College of Pharmacy, Coimbatore Tamil Nadu. He has presented papers in various National and International conferences and is currently working on case reports regarding Adverse Drug Reactions observed in in-patient hospital care.
image PDF   |   image HTML
 

Relevant Topics

Peer Reviewed Journals
 
Make the best use of Scientific Research and information from our 700 + peer reviewed, Open Access Journals
International Conferences 2017-18
 
Meet Inspiring Speakers and Experts at our 3000+ Global Annual Meetings

Contact Us

Agri, Food, Aqua and Veterinary Science Journals

Dr. Krish

[email protected]

1-702-714-7001 Extn: 9040

Clinical and Biochemistry Journals

Datta A

[email protected]

1-702-714-7001Extn: 9037

Business & Management Journals

Ronald

[email protected]

1-702-714-7001Extn: 9042

Chemical Engineering and Chemistry Journals

Gabriel Shaw

[email protected]

1-702-714-7001 Extn: 9040

Earth & Environmental Sciences

Katie Wilson

[email protected]

1-702-714-7001Extn: 9042

Engineering Journals

James Franklin

[email protected]

1-702-714-7001Extn: 9042

General Science and Health care Journals

Andrea Jason

[email protected]

1-702-714-7001Extn: 9043

Genetics and Molecular Biology Journals

Anna Melissa

[email protected]

1-702-714-7001 Extn: 9006

Immunology & Microbiology Journals

David Gorantl

[email protected]

1-702-714-7001Extn: 9014

Informatics Journals

Stephanie Skinner

[email protected]

1-702-714-7001Extn: 9039

Material Sciences Journals

Rachle Green

[email protected]

1-702-714-7001Extn: 9039

Mathematics and Physics Journals

Jim Willison

[email protected]

1-702-714-7001 Extn: 9042

Medical Journals

Nimmi Anna

[email protected]

1-702-714-7001 Extn: 9038

Neuroscience & Psychology Journals

Nathan T

[email protected]

1-702-714-7001Extn: 9041

Pharmaceutical Sciences Journals

John Behannon

[email protected]

1-702-714-7001Extn: 9007

Social & Political Science Journals

Steve Harry

[email protected]

1-702-714-7001 Extn: 9042

 
© 2008-2017 OMICS International - Open Access Publisher. Best viewed in Mozilla Firefox | Google Chrome | Above IE 7.0 version
adwords